Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 231, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 6, 2012, 2:45 PM CDT for Davidson County, Wilson County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2012, 2:45 PM CDT (19:45 UTC)
- Expired
- Jul 6, 2012, 3:21 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 9 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
244
WUUS54 KOHX 061945
SVROHX
TNC037-189-062045-
/O.NEW.KOHX.SV.W.0231.120706T1945Z-120706T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CDT FRI JUL 6 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE...
EAST CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 345 PM CDT
* AT 243 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR GALLATIN...MOVING SOUTHWEST AT 10
MPH.
* LOCATIONS IMPACTED INCLUDE...
GREEN HILL...
MOUNT JULIET...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3634 8634 3631 8636 3632 8634 3613 8638
3621 8671 3629 8665 3626 8664 3624 8659
3628 8656 3632 8655 3628 8652 3634 8645
3634 8643 3631 8640 3636 8637
TIME...MOT...LOC 1945Z 023DEG 9KT 3636 8647
$$
AL1 follow-up statement
249
WWUS54 KOHX 062021
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT FRI JUL 6 2012
TNC037-189-062031-
/O.CAN.KOHX.SV.W.0231.000000T0000Z-120706T2045Z/
WILSON TN-DAVIDSON TN-
321 PM CDT FRI JUL 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAVIDSON AND
NORTHWESTERN WILSON COUNTIES IS CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3634 8634 3631 8636 3632 8634 3613 8638
3621 8671 3629 8665 3626 8664 3624 8659
3628 8656 3632 8655 3628 8652 3634 8645
3634 8643 3631 8640 3636 8637
TIME...MOT...LOC 2021Z 023DEG 9KT 3628 8651
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 11:56 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 6, 11:56 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1156 AM CDT FRI JUL 6 2012 .UPDATE...ADDED AVIATION SECTION FOR 18Z TAF'S. && .AVIATION...BNA/CKV/CSV...SURFACE RIDGE ALMOST ON TOP OF MIDDLE TENNESSEE THIS AFTERNOON, WITH GENERALLY LIGHT WINDS AND ONLY SCATTERED CLOUDS. ISOLATED POP'S ARE FORECAST THIS AFTERNOON, BUT GIVEN THE LACK OF ANY CUMULIFORM DEVELOPMENT AS OF THIS TIME, BELIEVE CHANCE OF THUNDERSTORMS AT ANY OF OUR TAF SITES IS MINIMAL, SO WILL LEAVE OUT EVEN VCTS/CB REMARKS. VFR WX THEREFORE EXPECTED THE NEXT 24 HRS. && .PREV DISCUSSION... /ISSUED 556 AM CDT FRI JUL 6 2012/ UPDATE... 12Z TAF DISCUSSION. AVIATION... VFR. LATEST SATELLITE IMAGERY SHOWS SCATTERED CIRRUS AND CIRROSTRATUS MOVING ACROSS THE CWA...WHILE RADAR INDCIATES ALL PRECIP HAS EXITED THE REGION. ANTICIPATING ISOLATED TSRA TO FORM ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS...AND WILL MENTION VCTS AT ALL THREE AIRPORTS FROM 19-20Z TO 02Z WITH BEST CHANCE AT CSV. WINDS WILL BE LIGHT AND VARIABLE THROUGH THE FORECAST PERIOD...WITH A SOUTHEAST PREDOMINATE DIRECTION THIS MORNING BECOME NORTHEAST LATER TODAY. PREV DISCUSSION... /ISSUED 315 AM CDT FRI JUL 6 2012/ SHORT TERM (THRU SUN)... A COUPLE MORE DAYS OF OPPRESSIVE HEAT. HEAT ADVISORY WILL BE EXPANDED TO INCLUDE ALL OF MID-TN THROUGH SAT EVE...EXCEPT FOR THE HIGHER TERRAIN OF CUMBERLAND PLATEAU (CUMBERLAND/VAN BUREN/ GRUNDY COUNTIES). MAX HEAT INDICES AROUND 105 BOTH AFTNS. AS FOR PCPN CHANCE NEXT COUPLE OF DAYS...DO NOT SEE A TRIGGER TO ORGANIZE LARGE AREA OF TSTMS. INSTEAD AFTN HEAT WL DRIVE ISO-SCT TSTMS BOTH DAYS. BEST CHANCE PLATEAU. WEAK SFC TROFING SAT WL INCREASE STORM COVERAGE TO SCT. ANOTHER WARM DAY IS EXPECTED ON SUNDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS. MORE CLOUDS/PCPN ARE EXPECTED TO KEEP THE TEMPS BLW HEAT ADVISORY CRITERIA (105F). LONG TERM (MON-THU)... THE UNUSUALLY WARM UPR RIDGE WITH RECORD-BREAKING HIGH TEMPS WL RETROGRADE TO THE DESERT SOUTHWEST NEXT WEEK...AS A HUDSON BAY TROF DIGS SOUTH OVR THE OHVLY REGION. PATTERN CHANGE WL BREAK THE HEAT WAVE IN OUR REGION...WITH MORE TOLERABLE TEMPS AND ABV NORMAL PCPN CHANCES EARLY NEXT WEEK. THE TRANSITION IS EXPECTED TO BEGIN SUN-SUN NIGHT AS MOISTURE WILL INCREASE AHEAD OF A COLD FRONT. THE COLD FRONT WILL BE A SLOW- MOVER AND ENTER THE MID-STATE MON. THE SYSTEM LOOKS TO STALL WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING INTO MIDWEEK. && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL MIDNIGHT CDT SATURDAY NIGHT FOR TNZ005>011- 022>034-056>065-075-077-078-093>095. && ROSE
Hazardous weather outlook, Jul 6, 5:18 AM CDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 518 AM CDT FRI JUL 6 2012 TNZ005>011-022>034-056>065-075-077-078-093>095-071030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-BEDFORD- COFFEE-WARREN-WAYNE-LAWRENCE-GILES- 518 AM CDT FRI JUL 6 2012 ...HEAT ADVISORY IN EFFECT UNTIL MIDNIGHT CDT SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HOT TEMPERATURES AND HIGH RELATIVE HUMIDITY LEVELS WILL LEAD TO EXCESSIVE HEAT INDEX VALUES ACROSS MIDDLE TENNESSEE TODAY...WITH HEAT INDICIES AROUND 105 EXPECTED THIS AFTERNOON. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...HOT TEMPERATURES AND HIGH RELATIVE HUMIDITY LEVELS WILL LEAD TO EXCESSIVE HEAT INDEX VALUES ACROSS MIDDLE TENNESSEE ONCE AGAIN...WITH HEAT INDICIES AROUND 105 EXPECTED ON SATURDAY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY FROM SATURDAY THROUGH THURSDAY ACROSS MIDDLE TENNESSEE. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. TNZ066-079-080-071030- CUMBERLAND-GRUNDY-VAN BUREN- 518 AM CDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY FROM SATURDAY THROUGH THURSDAY ACROSS MIDDLE TENNESSEE. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. SHAMBURGER
In the hours before
Local storm report, Jul 6, 2:05 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
205 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM TSTM WND DMG WAVERLY 36.09N 87.79W
07/06/2012 HUMPHREYS TN PUBLIC
CURRENTLY A POWER OUTAGE IN THE CITY OF WAVERLY REPORTED
BY PUBLIC.
&&
LAROSALocal storm report, Jul 6, 2:11 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG WAVERLY 36.09N 87.79W
07/06/2012 HUMPHREYS TN 911 CALL CENTER
CURRENTLY A POWER OUTAGE IN THE CITY OF WAVERLY REPORTED
BY PUBLIC. TREES AND POWERLINES DOWN IN WAVERLY VERIFIED
BY POLICE DISPATCH.
&&
CORRECTED TIME/ADDED INFO
ALSpecial weather statement, Jul 6, 2:16 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
216 PM CDT FRI JUL 6 2012
TNZ008-062000-
SUMNER-
216 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY...
AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF GALLATIN...MOVING SOUTHWEST AT
10 MPH.
HALF INCH SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3649 8625 3635 8635 3636 8637 3631 8640
3634 8644 3631 8650 3628 8653 3632 8655
3631 8657 3628 8656 3626 8657 3636 8673
3660 8642
ALLocal storm report, Jul 6, 2:24 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
224 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND GST CLARKSVILLE 36.56N 87.35W
07/06/2012 M67 MPH MONTGOMERY TN ASOS
&&
ALSpecial weather statement, Jul 6, 2:27 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
227 PM CDT FRI JUL 6 2012
TNZ022-024-056-062015-
BENTON-HUMPHREYS-PERRY-
227 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HUMPHREYS AND PERRY
COUNTIES...
AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTH OF LINDEN...MOVING SOUTH AT 25
MPH.
THIS STORM WILL BE NEAR...
LINDEN BY 300 PM CDT.
HALF INCH SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. ANOTHER STORM NEAR BIRDSONG MARINA COULD PRODUCE THE SAME
WIND GUSTS AS WELL.
LAT...LON 3598 8800 3588 8771 3586 8771 3553 8783
3571 8805 3576 8799 3581 8798 3581 8802
3584 8804 3585 8806 3583 8809 3584 8810
ALSpecial weather statement, Jul 6, 2:30 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT FRI JUL 6 2012
TNZ028-062-062015-
RUTHERFORD-WILSON-
230 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD AND WILSON COUNTIES...
AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WALTERHILL...OR 12 MILES NORTH OF
MURFREESBORO...MOVING SOUTHWEST AT 5 MPH.
THIS STORM WILL BE NEAR...
WALTERHILL BY 300 PM CDT.
4 MILES EAST OF SMYRNA BY 315 PM CDT.
HALF INCH SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3605 8624 3583 8642 3596 8662 3598 8661
3600 8662 3614 8645
ALThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:07 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 38 min |
| Jul 5, 7:11 PM CDT | Special Weather Statement | OHX | Maury | 34 min |
| Jul 5, 7:45 PM CDT | Special Weather Statement | OHX | Williamson | 30 min |
| Jul 6, 1:35 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 14 min |
| Jul 6, 2:02 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 28 min |
| Jul 6, 2:05 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 25 min |
| Jul 6, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 19 min |
| Jul 6, 2:16 PM CDT | Special Weather Statement | OHX | Sumner | 44 min |
| Jul 6, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 29 min |
| Jul 6, 2:27 PM CDT | Special Weather Statement | OHX | Perry | 48 min |
| Jul 6, 2:30 PM CDT | Special Weather Statement | OHX | Rutherford | 45 min |
| Jul 6, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 51 min |
| Jul 6, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 33 min |
| Jul 6, 2:49 PM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 56 min |
| Jul 6, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 14 min |
| Jul 6, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 17 min |
| Jul 6, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Sumner, Trousdale, Wilson | 26 min |
| Jul 6, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 33 min |
| Jul 6, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 38 min |
| Jul 6, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Maury, Williamson | 47 min |
| Jul 6, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 21 min |
| Jul 6, 5:53 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 37 min |
| Jul 6, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.